Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 132, NWS Jackson, MS

September 4, 2021Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Sep 4, 2021, 8:29 AM CDT for Leake County, Mississippi. It took effect at Sep 4, 2021, 7:00 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 8:29 AM CDT (13:29 UTC)
In effect from
Sep 4, 2021, 7:00 PM CDT
Expired
Sep 5, 2021, 1:00 PM CDT
In force
18 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yockanookany River near Ofahoma (OFAM6). The gauge peaked at 19.11 ft at Sep 4, 2021, 8:00 PM CDT.

actionminormoderate152009/0409/0509/06
Action stage
18 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

513 
WGUS44 KJAN 041329
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
829 AM CDT Sat Sep 4 2021

...The National Weather Service in Jackson MS has issued a Flood 
Warning for the following rivers in Mississippi...

  Yockanookany River Near Ofahoma affecting Leake County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued this evening at 830 PM CDT.

&&


MSC079-050130-
/O.NEW.KJAN.FL.W.0132.210905T0000Z-210905T1800Z/
/OFAM6.1.ER.210905T0000Z.210905T0000Z.210905T0000Z.NO/
829 AM CDT Sat Sep 4 2021

The National Weather Service in Jackson has issued a

* Flood Warning for
  the Yockanookany River Near Ofahoma.
* From this evening to Sunday afternoon.
* At 7:45 AM CDT Saturday the stage was 18.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.0 feet 
  this evening.
* Impact...At 19.0 feet, Minor overbank flooding of farmland along 
  the river is occurring.

&&


                  Fld   Observed           Forecasts (7 am CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Yockanookany River
Ofahoma           19.0  18.6  Sat 7 am CDT 18.3  16.6  14.5         





&&

LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964

$$

LP
2 follow-up statements
137 
WGUS84 KJAN 050035
FLSJAN

Flood Statement
National Weather Service Jackson MS
735 PM CDT Sat Sep 4 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Yockanookany River Near Ofahoma affecting Leake County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Forecast includes rainfall on the ground and 24 hours of additional 
rainfall.

Additional information is available at 
www.water.weather.gov/ahps2/index.php?wfo=JAN

The next statement will be issued Sunday morning at 900 AM CDT.

&&


MSC079-051245-
/O.EXT.KJAN.FL.W.0132.000000T0000Z-210906T0000Z/
/OFAM6.1.ER.210904T1845Z.210904T2345Z.210905T0600Z.NO/
735 PM CDT Sat Sep 4 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Yockanookany River Near Ofahoma.
* Until Sunday evening.
* At 6:45 PM CDT Saturday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 10.4 feet Thursday 
  evening.
* Impact...At 19.0 feet, Minor overbank flooding of farmland along 
  the river is occurring.

&&


                  Fld   Observed           Forecasts (7 pm CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Yockanookany River
Ofahoma           19.0  19.1  Sat 6 pm CDT 17.8  15.7  13.3         





&&

LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964

$$
619 
WGUS84 KJAN 051423
FLSJAN

Flood Statement
National Weather Service Jackson MS
923 AM CDT Sun Sep 5 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Yockanookany River Near Ofahoma affecting Leake County.

  Pearl River Above Philadelphia affecting Neshoba County.

MSC079-051530-
/O.CAN.KJAN.FL.W.0132.000000T0000Z-210905T1423Z/
/OFAM6.1.ER.210904T1845Z.210904T2345Z.000000T0000Z.NO/
923 AM CDT Sun Sep 5 2021

...The Flood Warning for the Yockanookany River Near Ofahoma has 
been cancelled...

The Flood Warning is cancelled for
  the Yockanookany River Near Ofahoma.
* At 8:45 AM CDT Sunday the stage was 18.7 feet.
* Flood stage is 19.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to fall to 14.3 feet by Friday morning.

&&


                  Fld   Observed           Forecasts (7 am CDT)     
Location          Stg   Stg   Day/Time     Mon   Tue   Wed          

Yockanookany River
Ofahoma           19.0  18.7  Sun 8 am CDT 17.5  15.3  13.2         





&&

LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
      3280 8964 3271 8964

$$

MSC099-051530-
/O.CAN.KJAN.FL.W.0111.000000T0000Z-210905T1423Z/
/PLAM6.1.ER.210901T1627Z.210902T1915Z.000000T0000Z.NO/
923 AM CDT Sun Sep 5 2021

...The Flood Warning for the Pearl River Above Philadelphia has been 
cancelled...

The Flood Warning is cancelled for
  the Pearl River Above Philadelphia.
* At 8:45 AM CDT Sunday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Forecast...The river has fallen below flood stage and is expected 
  to fall to 10.7 feet by Friday morning.

&&


            Fld   Observed           Forecasts (7 am CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Pearl River
Philadelphi 13.0  12.7  Sun 8 am CDT 12.5  12.4  12.0         





&&

LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918

$$

2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:49 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 4, 6:49 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
649 AM CDT Sat Sep 4 2021

.UPDATE...

Updated for 12Z aviation discussion.

&&

.AVIATION...

12Z TAF discussion:

A few patches of light fog and BR out to start the period, but
should quickly mix and lift by 13Z today. There is a slight chance
for rain showers near KPIB or KHBG between 18Z today and 00Z
Sunday. Some patchy BR or FG may develop again late tonight into
early Sunday morning for areas in south MS and LA. /NF/

&&

.DISCUSSION...

Today and Tonight:

Drier air has worked into the area yesterday and early this morning,
limiting the development of fog in most locations. We still could
see a few patches in low lying areas early this morning, but expect
a slightly less sticky start to the day today. Although the upper-
level ridge will be centered almost directly over our forecast area
today, some of the short-term guidance indicate a little spoke of
moisture extending north from the Gulf into southeast MS today could
support a few showers during the daytime. Otherwise expect a dry day
across the area, with temps a little warmer than yesterday.
Northeast LA and far southeast AR should be the warmest spots with
high temperatures into the mid 90s possible. Then temperatures
tonight should fall into their normal range of upper 60s to lower
70s. /NF/

Sunday through Friday:

Temperatures climb back into the 90s on the back side of the sfc
ridge, with surface winds becoming increasingly southerly and
moisture returning to the region. As a result, daytime heat
indices will again creep back into the low 100s west of the I-55
corridor. A pulse of energy drops into the Great Lakes region at
500mb, amplifying the pattern over the eastern half of the country
and assisting to push a frontal boundary through the region. Pops
become a little more widespread with the front Sunday night and
into Monday. The front lingers in the region as the upper trough
does not remain amplified through Mon night/Tues and the western
upper ridge stretches east. Flow aloft becomes more poorly defined
and the forecast at this point has a few issues going forward. A
potential system in the tropics may start to interact with the
general set up somewhere along the Gulf Coast, though guidance is
still all over the map. In general, pops remain in the forecast at
least through midweek in the vicinity of the boundary that will
likely wobble a bit and focus chances for convection in the
afternoon. Another upper wave digs back in towards the end of the
week, amplifying flow again, pushing the boundary through the
region, with some cooler and drier in behind it going into next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  70  92  72 /   1   3  26  43
Meridian      88  69  91  70 /   6   1  14  27
Vicksburg     95  73  95  74 /   6   2  32  51
Hattiesburg   90  71  92  72 /  21   4  17  12
Natchez       92  72  92  72 /   9   4  25  36
Greenville    92  72  95  71 /   1   3  49  62
Greenwood     92  70  93  71 /   1   4  45  60

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/HJS
Hazardous weather outlook, Sep 4, 5:07 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
507 AM CDT Sat Sep 4 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
507 AM CDT Sat Sep 4 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

NF

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:33 PM CDTRiver Flood WarningJANNoxubee71 hr
Sep 4, 8:29 AM CDTRiver Flood WarningJANLeake11 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.